Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 22, 2011, 11:00 AM CST for 24 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 11:00 AM CST (17:00 UTC)
- Expired
- Jan 22, 2011, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS74 KLUB 221700 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1100 AM CST SAT JAN 22 2011 TXZ021>044-222300- /O.NEW.KLUB.WI.Y.0001.110122T1700Z-110122T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1100 AM CST SAT JAN 22 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE DURING THE AFTERNOON HOURS. WINDS WILL NOT DIMINISH UNTIL LATE IN THE AFTERNOON. * WINDS: WINDS OF 25 TO 35 MPH WILL OCCASIONAL GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE. * IMPACTS: HIGH-PROFILE VEHICLES WILL BE SUSCEPTIBLE TO THESE HIGH WINDS. BLOWING DUST WILL ALSO DEVELOP PRIMARILY NEAR EXPOSED FIELDS OR CONSTRUCTION SITES. AN ELEVATED FIRE DANGER WILL ALSO ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
403 WWUS74 KLUB 222301 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 501 PM CST SAT JAN 22 2011 TXZ021>044-230015- /O.EXP.KLUB.WI.Y.0001.000000T0000Z-110122T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 501 PM CST SAT JAN 22 2011 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALLOWED THE WIND ADVISORY TO EXPIRE. SOUTHWEST TO WESTERLY WINDS HAVE WEAKENED TO SUSTAINED SPEEDS LESS THAN 30 MPH. THUS THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 5:20 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jan 22, 5:20 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 520 AM CST SAT JAN 22 2011 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. WINDY SOUTHWESTERLY WIND CONDITIONS WILL DEVELOP THIS AFTERNOON...WITH THE POSSIBILITY OF BLDU AT KLBB IN PARTICULAR. BY SUNSET WIND SPEEDS WILL DECLINE HOWEVER...AN APPROACHING COLD FRONT WILL VEER WINDS TO THE NORTH TONIGHT CREATING SLIGHTLY BREEZY WINDS. WIND SPEEDS WILL BE AOA 12 TO 15 KTS AFTER THE PASSAGE OF THE COLD FRONT. && .PREV DISCUSSION... /ISSUED 258 AM CST SAT JAN 22 2011/ SHORT TERM... NORTHWEST FLOW ALOFT CONTINUES TO BE THE DOMINATING SYNOPTIC FEATURE FOR THE SOUTHERN PLAINS...AS 08Z WATER VAPOR ANALYSIS DISPLAYED MID TO HIGH LEVEL CLOUDS SPILLING ACROSS THE SOUTHERN ROCKIES. CLEAR SKIES AND LIGHT WEST TO SOUTHWESTERLY SFC WINDS WILL GIVE WAY TO BREEZY SOUTHWESTERLY SFC WINDS LATER THIS AFTERNOON...THANKS TO SFC LEE CYCLOGENESIS ACROSS SE COLORADO/NE NEW MEXICO INDUCING A TIGHTENED PRESSURE GRADIENT. FORECAST MODELS HINT AT WINDS APPROACHING WIND ADVISORY CRITERIA /27 KTS/ PARTICULARLY ACROSS THE CENTRAL AND NORTH CENTRAL ZONES...WHICH COINCIDES WITH A 30+ KT JET AND 40+ KT JET AT THE 850 MB AND 700 MB LEVELS RESPECTIVELY. THUS...BREEZY WINDS COMBINED WITH DRY FUELS /AS KLBB NEARS THE 70-DAY MARK FOR NON-SIGNIFICANT PRECIPITATION/ WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH PLAINS. AN UA DISTURBANCE EMBEDDED IN THE NW FLOW ALOFT ACROSS THE CENTRAL ROCKIES...WILL AID TO DRIVE ANOTHER FRONTAL BOUNDARY ACROSS THE CWFA LATE TONIGHT. HOWEVER...THIS AFOREMENTIONED DISTURBANCE WILL ALSO BE RESPONSIBLE FOR INCREASING MID TO HIGH CLOUDS ACROSS THE SOUTHERN TEXAS PANHANDLE/NORTHERN SOUTH PLAINS THIS AFTERNOON...WHICH COULD HELP TO MITIGATE WIND SPEED STRENGTH ACROSS THE SAID AREA. ATTM...THE BEST COMBINATION OF WIND SPEEDS AND LOW RELATIVE HUMIDITY VALUES APPEARS TO BE ACROSS THE NORTH WESTERN AND CENTRAL ZONES...HOWEVER UNCERTAINTY IN REGARDS TO WHETHER THE 3-HOURLY CRITERIA WILL BE MET IS A MITIGATING FACTOR. PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER DETAILS. AS MENTIONED ABOVE...A FRONT WILL MOVE ACROSS THE CWA TONIGHT...AND VEER SOUTHERLY WINDS TO A NORTHERLY COMPONENT. FORECAST SOLUTIONS HINT AT INCREASING CLOUDS AND BREEZY NORTHERLY WINDS AOA 15-20 MPH. ADDITIONALLY...SOLUTIONS ALSO EXHIBITED RATHER LIGHT QPF ASSOCIATED WITH THE FROPA...ACROSS THE FAR SOUTHWESTERN TEXAS PANHANDLE/NORTHWESTERN SOUTH PLAINS LATE TONIGHT/EARLY SUNDAY MORNING. THUS MODEL SOUNDINGS ACROSS THE NW EXHIBITED A SLIGHTLY MOISTENED PROFILE ESPECIALLY IN THE DENDRITIC SNOWFALL GROWTH ZONE...AS THE SOUNDING PROFILE DROPS BELOW 0 DEGREES CELSIUS. THE NAM AND ECMWF SOLUTIONS ARE THE LEAST OPTIMISTIC IN REGARDS TO PRECIP POSSIBILITY...WHEREAS THE GFS AND GEM SOLUTIONS KEEPS BEST PRECIP TO THE SOUTHERN TEXAS PANHANDLE. THUS...CURRENT THINKING IS TO KEEP POPS BELOW MENTIONABLE LEVELS ATTM...AS MODELS HAVE BEEN STRUGGLING WITH THE LAST SEVERAL SYSTEMS THAT AFFECTED THE AREA...BY OVER ESTIMATING THE PRECIP AMOUNTS AND PRECIP SPATIAL DISTRIBUTION. IF THE ATMOSPHERE CAN SQUEEZE OUT ANY PRECIP...RATHER -RA/SNOW FLURRIES MAY OCCUR...BUT CONFIDENCE IS NOT HIGH ENOUGH TO BUMP UP POPS TO 15 PERCENT ATTM. LONG TERM... NO SIGNIFICANT CHANGES TO FCST AS MODELS CONTINUE TO DEPICT NWLY FLOW ALOFT WITH EMBEDDED SHORT WAVE TROUGHS DRIVING A SERIES OF GENERALLY MODEST COLD FRONTS THROUGH THE AREA. SHORT WAVES WILL LIKELY NOT BE STRONG ENOUGH TO PRODUCE ANY PRECIPIATION...ONLY PERIODS OF MID AND/OR HIGH CLOUD. BOTH HIGH AND LOW TEMPS THROUGH THE PERIOD EXPECTED TO GENERALLY BE WITHIN 5 TO 10 DEGREES OF CLIMO. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE SOUTH PLAINS THIS AFTERNOON. TEMPERATURES 10+ DEGREES ABOVE NORMAL WILL DROP RELATIVE HUMIDITY VALUES BELOW 20 PERCENT ACROSS THE ENTIRE SOUTH PLAINS. STRONG SURFACE CYCLOGENESIS OVER SOUTHEASTERN COLORADO WILL CAUSE 20-FOOT WINDS TO INCREASE ACROSS THE AREA TO BETWEEN 20 AND 30 MPH. A FEW AREAS MAY MEET RED-FLAG CRITERIA...THE ONLY MITIGATING FACTOR WILL BE WHETHER THE 3-HOURLY CRITERIA WILL BE MET. WILL THEREFORE OPT TO ISSUE AN AREA-WIDE FIRE DANGER STATEMENT AND CANCEL THE CURRENT FIRE WEATHER WATCH ACROSS THE SOUTHERN PORTIONS OF THE SOUTH PLAINS ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 20 45 18 50 / 0 10 0 0 0 TULIA 61 24 44 20 49 / 0 10 0 0 0 PLAINVIEW 61 26 46 21 49 / 0 10 0 0 0 LEVELLAND 63 26 49 19 51 / 0 10 0 0 0 LUBBOCK 63 29 50 23 52 / 0 10 0 0 0 DENVER CITY 65 29 50 18 54 / 0 10 0 0 0 BROWNFIELD 64 30 49 19 53 / 0 10 0 0 0 CHILDRESS 64 31 47 23 53 / 0 10 0 0 0 SPUR 64 32 50 22 55 / 0 10 0 0 0 ASPERMONT 64 33 50 22 55 / 0 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29
Hazardous weather outlook, Jan 22, 4:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 423 AM CST SAT JAN 22 2011 TXZ021>044-231030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 423 AM CST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS GUSTY SOUTHWEST WINDS COMBINE WITH RELATIVE HUMIDITY NEAR 15 PERCENT. RED FLAG CRITERIA MAY BE MET INTERMITTENTLY...HOWEVER THE CRITERIA ARE LIKELY NOT TO BE MET FOR THE NECESSARY THREE HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.